IPSIndian Journal of Pharmacology
Home  IPS  Feedback Subscribe Top cited articles Login 
Users Online : 1341 
Small font sizeDefault font sizeIncrease font size
Navigate Here
 »   Next article
 »   Previous article
 »   Table of Contents

Resource Links
 »   Similar in PUBMED
 »  Search Pubmed for
 »  Search in Google Scholar for
 »Related articles
 »   Citation Manager
 »   Access Statistics
 »   Reader Comments
 »   Email Alert *
 »   Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed2751    
    Printed135    
    Emailed0    
    PDF Downloaded113    
    Comments [Add]    
    Cited by others 1    

Recommend this journal

 

 DRUG WATCH
Year : 2012  |  Volume : 44  |  Issue : 5  |  Page : 646-648

Multiple cutaneous neutropenic ulcers associated with azathioprine


1 Department of Anesthesiology and Critical Care, Command Hospital (Eastern Command), Alipore, India
2 Department of Medicine, Command Hospital (Eastern Command), Alipore, India
3 Department of Pharmacology, Institute of Postgraduate Medical Education & Research (IPGME&R), Kolkata, West Bengal, India

Correspondence Address:
Avijit Hazra
Department of Pharmacology, Institute of Postgraduate Medical Education & Research (IPGME&R), Kolkata, West Bengal
India
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/0253-7613.100405

Rights and Permissions

We report a case of neutropenic ulceration in a 42-year-old woman receiving azathioprine for pemphigus vulgaris. She developed multiple indolent ulcers involving the nose, neck, and back, after about 6-8 weeks following commencement of azathioprine 50 mg daily. The ulcers were large, disfiguring, dry, and with basal necrotic slough. They were painless and did not discharge pus. The absolute neutrophil count was severely depressed initially, but normalized following azathioprine withdrawal. Swab culture revealed colonization with Klebsiella pneumoniae and the ulcers healed with local debridement, treatment with imipenem, and topical application of mupirocin. However, nasal disfigurement persisted. Neutropenic ulceration is known to be associated with azathioprine therapy but we report this case because of the unusual presentation-indolent cutaneous ulcers. Early recognition of the problem and drug withdrawal can prevent complications like disfigurement.






[FULL TEXT] [PDF]*


        
Print this article     Email this article

Site Map | Home | Contact Us | Feedback | Copyright and Disclaimer
Online since 20th July '04
Published by Wolters Kluwer - Medknow